i've been having sex with my boyfriend for 3 months now. this last time after having sex i noticed a brown almost dirt like discharge. it only lasted for a few seconds so i thought nothing of it. a few hours later, i went to the restroom and noticed that the discharge was starting to turn red. it kind of resembles the very first time i ever got my period, but i had my period two weeks ago. i'm on birthcontrol and i'm not supposed to start my period again for another week. i have no idea what it could be. please help!
Welcome to ehealthforum.
The dark discharge and spotting could have been due to the birth control pill use, infection or cervical or pelvic problems. Consider visiting your gynecologist to see what could be the exact cause for the symptoms. If this continues to happen after intercourse, then you will need a PAP smear along with internal examination to rule out cervical issues and PID.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Sexual Health - Women , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.